Cytokine and Cytotoxic Signals as Mediators for the Pathogenesis of Severe Cutaneous Adverse Reactions

ISSN: 1875-631X (Online)
ISSN: 1573-3955 (Print)


Volume 10, 2 Issues, 2014


Download PDF Flyer




Current Immunology Reviews

Aims & ScopeAbstracted/Indexed in


Submit Abstracts Online Submit Manuscripts Online

Editor-in-Chief:
Cecil Czerkinsky
Institut de Pharmacologie Moleculaire et Cellulaire
UMR 7275 CNRS-INSERM-UNISA
660 Route des Lucioles
Valbonne, 06560
France


View Full Editorial Board

Subscribe Purchase Articles Order Reprints


Cytokine and Cytotoxic Signals as Mediators for the Pathogenesis of Severe Cutaneous Adverse Reactions

Author(s): Shih-Chi Su and Wen-Hung Chung

Affiliation: Department of Dermatology, Drug Hypersensitivity Clinical and Research Center, Chang Gung Memorial Hospital, Taiwan.

Abstract

Stevens-Johnson syndrome (SJS), toxic epidermal necrolysis (TEN), and drug induced eosinophilia and systemic syndrome, also known as drug-induced hypersensitivity syndrome (DRESS/DIHS) are rare but life-threatening severe cutaneous adverse reactions (SCARs), which are majorly caused by a myriad of drugs. Although the pathological mechanisms underlying such reactions are not entirely understood, recent studies suggested that many cases of SCARs are specific immune reactions where interactions between human leukocyte antigen (HLA) molecules and certain drugs play a key role in the activation of immune cells (predominantly T lymphocytes) in defined populations. Upon the activation, multiple immunological and cytotoxic signals are triggered to mediate the damages in skin lesions and the subsequent exacerbation of the disease. These danger signals, including inflammatory cytokines, chemokines/chemokine receptors, and cytotoxic proteins, will be summarized and their pathogenic role in SCARs will be discussed in this review. The knowledge gained from these researches will be beneficial for prompt diagnosis and better treatment for this condition.




Keywords: Chemokine, cytokine, drug induced eosinophilia and systemic syndrome, drug induced hypersensitivity syndrome, Stevens-Johnson syndrome, toxic epidermal necrosis.

Download Free Rights and Permissions

  
  



Article Details

Volume: 10
Issue Number: 1
First Page: 33
Last Page: 40
Page Count: 8
DOI: 10.2174/1573395510666140723173023
Advertisement

Related Journals




Webmaster Contact: urooj@benthamscience.org Copyright © 2014 Bentham Science